Florida, 2015Damaging Wind in Florida, June 23, 2015
June 23, 2015 · NWS TBW · 1 event in 1 county or zone
Deep moisture allowed for sea breeze thunderstorms to develop and move across the area during the afternoon and early evening hours. The strongest of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture allowed for sea breeze thunderstorms to develop and move across the area during the afternoon and early evening hours. The strongest of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 23, 1:51 PM EST, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 23, 1:51 PM EST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
251 PM EDT TUE JUN 23 2015
ISOLATED SHOWERS AND THUNDERSTORMS WERE FOUND ALONG THE GULF COAST
SEA BREEZE FRONT. ATLANTIC COAST SEA BREEZE TO PUSH WEST THROUGH
HIGHWAY 27 LATER THIS AFTERNOON AND INTO GULF COASTAL COUNTIES
TOWARD EVENING. THUNDERSTORM COVERAGE EXPECTED TO BE 40-50
PERCENT.
.SHORT TERM (TONIGHT - WEDNESDAY)...
EXPECTED AFTERNOON STORMS TO SLOWLY PUSH OFFSHORE BY MIDNIGHT. AS
WITH PREVIOUS NIGHTS...ISOLATED STORMS POSSIBLE AFTER MIDNIGHT...
MAINLY NEAR THE COAST.
WEAK HIGH PRESSURE RIDGE AXIS TO MOVE SOUTH OVERNIGHT AND EXTEND
EAST TO WEST THROUGH TAMPA BAY. THIS MEANS ONSHORE FLOW WITH
SHOWERS AND STORMS MOVING ONSHORE AT DAYBREAK FROM TAMPA BAY
NORTHWARD.
GIVEN THE RIDGE AXIS...THE BEST CHANCE FOR HEAVY RAIN WILL REMAIN
NEAR THE COAST IN SOUTHWEST FLORIDA BUT WILL BE SHIFTED INLAND TO
THE NORTH. THE AXIS OF HEAVY RAIN IS FORECAST TO EXTEND FROM FORT
MYERS THROUGH THE VILLAGES. ONLY ABOUT 0.10 INCH OF RAIN IS
EXPECTED IN COASTAL AREAS FROM PINELLAS TO LEVY COUNTY.
.LONG TERM (WEDNESDAY NIGHT-TUESDAY)...
ATLANTIC SURFACE HIGH PRESSURE SHIFTS SOUTH AS A WEAK SURFACE
FRONTAL BOUNDARY REACHES THE PENINSULA OF FLORIDA ON WEDNESDAY
NIGHT INTO THURSDAY. ALOFT...A 500 MB AREA OF HIGH PRESSURE SITS
OVER THE NORTHERN GULF AS THE WORK WEEK CONCLUDES. DURING THE
WEEKEND...A MID TO UPPER LEVEL TROUGH DIGS ACROSS MUCH OF THE
EASTERN TWO THIRDS OF THE NATION.
AS ONE SHORTWAVE PULSE MOVES ALONG THE TROUGH AND EXITS INTO THE
ATLANTIC ON SATURDAY...RELATED CONVECTION WILL BE MORE FOCUSED ALONG
THE INTERSTATE 10 CORRIDOR INTO NORTH CENTRAL FLORIDA LATE SUNDAY
INTO MONDAY. THE TROUGH WILL REMAIN OVER THE EASTERN UNITED STATES
TO CLOSE OUT THE EXTENDED...AND ITS PRESENCE WILL NEED TO BE
MONITORED AS IT COULD BRING COLDER AIR ALOFT THAT COULD INCREASE
THUNDERSTORM HAIL AND STRONG WIND POTENTIAL OVER PORTIONS OF THE
AREA DURING THE EXTENDED.
THE MAIN DRIVER OF CONVECTION DURING THE EXTENDED WILL REMAIN
DIURNAL THUNDERSTORMS RELATED TO THE SEA BREEZE. NORTHERN PORTIONS
OF THE FORECAST AREA COULD HAVE INTERACTIONS WITH THE FRONT AND THE
UPPER LEVEL TROUGHS INFLUENCING THEIR TIMING AND COVERAGE AS WELL.
TEMPERATURES SHOULD REMAIN SUMMER-LIKE AS JUNE ENDS. MAJOR GLOBAL
GUIDANCE IS IN DECENT AGREEMENT THROUGH THE END OF THE
PERIOD...WHICH GRANTS SOME HIGHER CONFIDENCE IN THE FORECAST.
&&
.AVIATION...
SCATTERED THUNDERSTORMS UNTIL 02Z WILL BE HANDLED WITH VCTS. WILL
UPDATE TAF IF STORMS MOVE TOWARD A TERMINAL. OTHERWISE VFR.
ISOLATED SHOWERS POSSIBLE ALONG THE COAST AFTER 10Z FROM SARASOTA
NORTH THROUGH TAMPA BAY.
&&
.MARINE...
HIGH PRESSURE RIDGE AXIS ACROSS NORTH FLORIDA WILL BE PUSHED INTO
THE FLORIDA STRAITS BY THE WEEKEND. WESTERLY WINDS WILL INCREASE
AND SEAS WILL BUILD TO 4 FEET SUNDAY AND MONDAY OVER THE NORTHERN
WATERS.
&&
.FIRE WEATHER...
LIGHTNING FROM SCATTERED STORMS IS ONLY ISSUE NEXT FEW DAYS. NO
FOG EXPECTED OVERNIGHT. HUMIDITY REMAINS HIGH AND ERC IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 91 79 92 / 40 40 20 40
FMY 75 94 76 93 / 30 50 20 40
GIF 76 93 76 93 / 30 50 20 50
SRQ 77 91 77 91 / 30 30 20 30
BKV 75 92 74 93 / 40 40 20 50
SPG 79 91 79 91 / 40 30 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER/MARINE...72/NOAH
LONG TERM/DECISION SUPPORT...02/GARCIA
UPPER AIR/CLIMATE/RIVERS...007/DOUGHERTY
Hazardous weather outlook, Jun 23, 3:37 AM EST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
437 AM EDT TUE JUN 23 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-232100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
437 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
TYPICAL DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED TODAY INTO THE
FIRST HALF OF TONIGHT. ALTHOUGH A FEW STRONGER STORM CONTAINING
FREQUENT LIGHTNING AND GUSTY WINDS ARE LIKELY...NO SIGNIFICANT
SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL BE PART OF THE FORECAST EACH DAY
THROUGH THE UPCOMING WEEKEND...HOWEVER NO SIGNIFICANT OR
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
MROCZKA
In the hours before
Special weather statement, Jun 23, 2:22 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
322 PM EDT TUE JUN 23 2015
FLZ155-160-255-260-231945-
COASTAL MANATEE-COASTAL SARASOTA-INLAND MANATEE-COASTAL
MANATEE-INLAND SARASOTA-INLAND MANATEE-
322 PM EDT TUE JUN 23 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MANATEE AND NORTH
CENTRAL SARASOTA COUNTIES...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKEWOOD RANCH...OR 11
MILES NORTHEAST OF SARASOTA...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRADENTON...PALMETTO...LAKEWOOD RANCH...SOUTH BRADENTON...THE
MEADOWS...WEST SAMOSET...MEMPHIS...ELLENTON...WEST BRADENTON...
WHITFIELD...NORTH SARASOTA...LAKE MANATEE STATE PARK...PALMA SOLA...
ONECO...SAMOSET...BAYSHORE GARDENS...DESOTO LAKES AND FRUITVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2752 8264 2750 8261 2752 8260 2753 8263
2754 8261 2760 8253 2748 8213 2728 8234
2747 8264 2750 8265 2749 8268
TIME...MOT...LOC 1922Z 290DEG 13KT 2743 8240Special weather statement, Jun 23, 2:51 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
351 PM EDT TUE JUN 23 2015
FLZ242-232015-
INLAND CITRUS-
351 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CITRUS COUNTY...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEVERLY HILLS. THE
STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CITRUS SPRINGS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2904 8245 2901 8242 2902 8240 2900 8237
2899 8235 2894 8241 2897 8251 2905 8249
TIME...MOT...LOC 1951Z 129DEG 3KT 2901 8244Special weather statement, Jun 23, 4:07 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
507 PM EDT TUE JUN 23 2015
FLZ248-249-232130-
INLAND HERNANDO-INLAND PASCO-
507 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HERNANDO AND
CENTRAL PASCO COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. LEO...OR 10 MILES
WEST OF DADE CITY. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...ST. LEO...WESLEY CHAPEL SOUTH...HERNANDO COUNTY
AIRPORT...LAND O' LAKES...LAND O LAKES...HILL 'N DALE...SOUTH
BROOKSVILLE...SAN ANTONIO...GARDEN GROVE...WESLEY CHAPEL...SAINT
LEO...DARBY...BLANTON...MEADOW POINTE AND MASARYKTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2818 8227 2818 8248 2855 8245 2854 8223
TIME...MOT...LOC 2106Z 202DEG 1KT 2835 8236
Special weather statement, Jun 23, 6:08 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
708 PM EDT TUE JUN 23 2015
FLZ052-232345-
POLK-
708 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN POLK COUNTY...
AT 708 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAINES CITY...MOVING
NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...HAINES CITY...POINCIANA...DUNDEE...DAVENPORT...LAKE
HAMILTON...LOUGHMAN AND WAVERLY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2803 8142 2806 8145 2804 8146 2802 8143
2793 8156 2807 8170 2826 8165 2826 8156
2820 8153 2814 8153 2814 8146 2809 8145
2808 8135
TIME...MOT...LOC 2308Z 218DEG 11KT 2808 8157Thunderstorm Wind, Polk
- When
- June 23, 7:40 PM EST
- Where
- Polk County, Winter Haven
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 28.040, -81.720
Broadcast media relayed a picture from a viewer of a wood patio and screened enclosure that was ripped off the back of the house. A large part of the decking came to rest on the roof of the house, and part of the screen enclosure ended up in a tree. Time was estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573958.